Diagonalization of elliptic systems via pseudodifferential projections

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)

Abstract

Consider an elliptic self-adjoint pseudodifferential operator A acting on m-columns of half-densities on a closed manifold M, whose principal symbol is assumed to have simple eigenvalues. Relying on a basis of pseudodifferential projections commuting with A, we construct an almost-unitary pseudodifferential operator that diagonalizes A modulo an infinitely smoothing operator. We provide an invariant algorithm for the computation of its full symbol, as well as an explicit closed formula for its subprincipal symbol. Finally, we give a quantitative description of the relation between the spectrum of A and the spectrum of its approximate diagonalization, and discuss the implications at the level of spectral asymptotics.

Original languageEnglish
Pages (from-to)157-187
Number of pages31
JournalJournal of Differential Equations
Volume313
Early online date10 Jan 2022
DOIs
Publication statusPublished - 15 Mar 2022

Keywords

  • Elliptic systems
  • Invariant subspaces
  • Pseudodifferential projections
  • Spectral asymptotics
  • Unitary diagonalization

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Diagonalization of elliptic systems via pseudodifferential projections'. Together they form a unique fingerprint.

Cite this